Alert archive / Florida / Beach Hazards Statements in 2013
Beach Hazards Statement 15, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at May 4, 2013, 9:22 AM EDT for Pinellas County, Florida. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2013, 9:22 AM EDT (13:22 UTC)
- Expired
- May 5, 2013, 8:00 PM EDT
- In force
- 35 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
593 WHUS42 KTBW 041322 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 922 AM EDT SAT MAY 4 2013 ...BEACH HAZARDS STATEMENT FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... .GUSTY WEST TO NORTHWEST WINDS AND SURF HEIGHTS OF 3 TO 4 FEET WILL RESULT IN SOME STRONG RIP CURRENTS AT AREA BEACHES THIS WEEKEND. FLZ050-051-055-060-062-065-060000- /O.NEW.KTBW.BH.S.0015.130504T1322Z-130506T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 922 AM EDT SAT MAY 4 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR RIP CURRENTS...WHICH IS IN EFFECT THROUGH SUNDAY EVENING. * RIP CURRENTS...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THROUGH SUNDAY EVENING. * POTENTIAL IMPACTS...STRONG RIP CURRENTS CAN PULL EVEN STRONG SWIMMERS OUT INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
3 follow-up statements
841 WHUS42 KTBW 050827 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 427 AM EDT SUN MAY 5 2013 ...BEACH HAZARDS STATEMENT FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... .GUSTY WEST TO NORTHWEST WINDS AND SURF HEIGHTS OF 3 TO 4 FEET WILL RESULT IN STRONG RIP CURRENTS AT AREA BEACHES THIS WEEKEND. FLZ050-051-055-060-062-065-060000- /O.CON.KTBW.BH.S.0015.000000T0000Z-130506T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 427 AM EDT SUN MAY 5 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * RIP CURRENTS...MODERATE TO HIGH RISK OF RIP CURRENTS AT AREA BEACHES THROUGH SUNDAY EVENING. * POTENTIAL IMPACTS...STRONG RIP CURRENTS CAN PULL EVEN STRONG SWIMMERS OUT INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
451 WHUS42 KTBW 051425 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1025 AM EDT SUN MAY 5 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... .GUSTY WEST TO NORTHWEST WINDS AND SURF HEIGHTS OF UP TO 5 FEET WILL RESULT IN HIGH SURF AND STRONG RIP CURRENTS AT AREA BEACHES TODAY. FLZ050-051-055-060-062-065-060000- /O.NEW.KTBW.SU.Y.0005.130505T1425Z-130506T0000Z/ /O.CON.KTBW.BH.S.0015.000000T0000Z-130506T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 1025 AM EDT SUN MAY 5 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * RIP CURRENTS...MODERATE TO HIGH RISK OF RIP CURRENTS AT AREA BEACHES THROUGH THIS EVENING. * WAVES AND SURF...UP TO 5 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...RIP CURRENTS CAN PULL EVEN STRONG SWIMMERS OUT INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
139 WHUS42 KTBW 060020 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 820 PM EDT SUN MAY 5 2013 FLZ050-051-055-060-062-065-060130- /O.EXP.KTBW.SU.Y.0005.000000T0000Z-130506T0000Z/ /O.EXP.KTBW.BH.S.0015.000000T0000Z-130506T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 820 PM EDT SUN MAY 5 2013 ...HIGH SURF ADVISORY HAS EXPIRED... ...BEACH HAZARDS STATEMENT HAS EXPIRED... DECREASING WINDS AND WAVES ON THE GULF HAVE REDUCED THE THREAT OF HIGH SURF AND RIP CURRENTS. $$ HTTP://WWW.WEATHER.GOV/TAMPABAY
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at May 4, 4:02 AM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 4, 4:02 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 402 AM EDT SAT MAY 4 2013 ...RIP CURRENT DANGER FOR WEST CENTRAL AND SOUTHWEST FLORIDA BEACHES THIS WEEKEND... .SHORT TERM (FRIDAY - MONDAY)... AS A DIFFUSE SURFACE AREA OF LOW PRESSURE EXITS THE REGION...DRIER AIR WILL FILTER INTO WEST CENTRAL AND SOUTHWEST FLORIDA FOR THE WEEKEND. RAIN CHANCES WILL PRETTY MUCH DISAPPEAR THROUGH SUNDAY. A VERTICALLY STACKED AREA OF LOW PRESSURE WILL SLIDE INTO THE SOUTHEASTERN UNITED STATES FROM THE MIDWEST ON SUNDAY NIGHT INTO MONDAY MORNING...BRINGING MENTIONABLE RAIN CHANCES BACK TO START NEXT WEEK. THE HEALTHY 700 MB JET...-12 TO -14 DEG C 500 MB TEMPERATURES...AND CONTROLLING 250 MB JET BEAR MONITORING FOR SHOWERS AND THUNDERSTORMS ON MONDAY. ANY SLIGHT DEVIATIONS IN THE LOCATIONS OF THESE FEATURES COULD IMPACT THE FORECAST FOR THE CWA. CURRENTLY HAVE MENTION OF SHOWERS IN THE FORECAST...BUT BELIEVE THAT THE INFILTRATION OF DRIER AIR ALOFT MAY LIMIT ANY POTENTIAL THUNDERSTORM ACTIVITY ON MONDAY. WENT WITH WARMER TWEAKS TO A BLEND OF THE GFS MOS AND NAM MOS FOR TEMPERATURES IN THE SHORT TERM. HIGHER CONFIDENCE ON TEMPERATURES OVER THE WEEKEND...WITH FORECAST CONFIDENCE DECLINING TO START NEXT WEEK DUE TO SOME UNCERTAINTY WITH THE UPPER LEVEL LOW/S IMPACT ON THE CWA. .LONG TERM (MONDAY NIGHT - NEXT FRIDAY)... SIMILAR TO YESTERDAY AT THIS TIME THE GFS AND ECMWF REMAIN IN GOOD AGREEMENT WITH SYNOPTIC SCALE FEATURES DURING THIS TIME FRAME SO WILL USE A BLEND. AN AMPLIFIED SPLIT FLOW PATTERN WILL CONTINUE ACROSS THE CONUS WITH A REX BLOCK OVER THE NORTHERN PACIFIC COAST. CLOSER TO HOME A CLOSED CUT OFF LOW OVER CENTRAL GA MONDAY NIGHT IS FORECAST BY MODELS TO LIFT SLOWLY NORTHEASTWARD UP ALONG THE MID ATLANTIC COAST TUESDAY INTO WEDNESDAY...THEN INTO THE NORTHEASTERN STATES DURING THURSDAY AND FRIDAY. MOISTURE WRAPPING AROUND THE SOUTHERN PERIPHERY OF THE CLOSED LOW COMBINED WITH AN ATTENDANT SURFACE TROUGH ACROSS THE NORTHEAST GULF AND NORTHERN PENINSULA MAY SUPPORT SOME ISOLATED SHOWERS FROM THE TAMPA BAY AREA NORTH INTO THE NATURE COAST MONDAY NIGHT WHERE 20 PERCENT POPS WILL BE ADVERTISED...WITH MAINLY DRY CONDITIONS EXPECTED ACROSS THE REMAINDER OF THE REGION. DURING TUESDAY THROUGH FRIDAY THE CLOSED LOW WILL LIFT OUT TO THE NORTHEAST AS WEAK SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST. DRIER AIR THROUGH A DEEP LAYER WILL SUPPORT PLEASANT DRY WEATHER ACROSS THE ENTIRE FORECAST AREA UNDER PARTLY CLOUDY SKIES. THE DRIER AIR MASS WILL SUPPORT BELOW NORMAL TEMPERATURES THROUGH MID WEEK BEFORE RETURNING TO NEAR SEASONAL LEVELS BY LATE IN THE WEEK AND THE UPCOMING WEEKEND. && .AVIATION... PREVAILING MVFR CEILINGS WITH LOCALIZED IFR WILL IMPACT THE TERMINALS THROUGH 18Z TODAY. VFR WILL RETURN AFTER 18Z WITH BROKEN CIGS IN THE 4 TO 5 KFT RANGE EXPECTED. NORTHWEST TO NORTH WINDS IN THE 6 TO 8 KNOT RANGE EARLY THIS MORNING WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS POSSIBLE AFTER 18Z. NORTHWEST WINDS WILL DIMINISH TO AROUND 10 KNOTS AFTER 05/01Z TONIGHT. && .MARINE... WINDS AND WAVES WILL BE ON THE RISE TODAY...WITH CONDITIONS DETERIORATING TO SCA LEVELS IN THE OUTER WATERS BY SATURDAY NIGHT. ROUGH CONDITIONS IN THE WATERS WILL CONTINUE THROUGH THE WEEKEND AND INTO THE START OF NEXT WEEK. RIP CURRENT DANGER THIS WEEKEND THANKS TO A STRONG WESTERLY WIND THAT WILL PUSH WATER ONTO AREA BEACHES. SURF WILL NOT BE HIGH ENOUGH TO REACH ADVISORY CRITERIA...BUT SHOULD BE MONITORED. CONDITIONS SHOULD IMPROVE BY TUESDAY...WITH WINDS AND WAVES FALLING BELOW SCEC CRITERIA. && .FIRE WEATHER... DRIER AIR BEGINS TO FILTER IN THIS WEEKEND. RECENT WETTING RAINS SHOULD MUTE MOST FIRE WEATHER CONCERNS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TO START THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... TPA 82 63 79 63 / 10 0 10 20 FMY 83 65 82 62 / 0 0 10 20 GIF 84 62 80 61 / 10 10 10 20 SRQ 82 64 78 63 / 0 0 10 20 BKV 82 60 80 53 / 10 10 10 20 SPG 80 67 78 66 / 0 0 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...02/GARCIA LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, May 4, 5:30 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT SAT MAY 4 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-042330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 530 AM EDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... AN INCREASING NORTHWEST WIND FLOW WILL LEAD TO BUILDING SEAS OVER THE ADJACENT GULF WATERS TODAY. THE BUILDING SEAS WILL LEAD TO HIGHER SURF ALONG AREA BEACHES ALONG WITH A MODERATE RISK OF RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WIND AND SEA IMPACT... NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH SEAS BUILDING TO 3 TO 5 FEET OVER THE OFFSHORE GULF WATERS TODAY. THE INCREASING WIND AND SEAS WILL LEAD TO ROUGH BOATING CONDITIONS FOR SMALL CRAFT OPERATORS AND SMALL CRAFT EXERCISE CAUTION HEADLINES HAVE BEEN POSTED FOR THE OFFSHORE WATERS BETWEEN BONITA BEACH AND THE SUWANNEE RIVER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...RIP CURRENT IMPACT... NORTHWEST TO WEST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL KEEP SEAS ELEVATED OVER THE ADJACENT GULF WATERS DURING SUNDAY AND SUNDAY NIGHT. THE ELEVATED SEAS WILL PRODUCE HIGHER SURF ALONG AREA BEACHES ALONG WITH A MODERATE RISK OF RIP CURRENTS. IF YOUR PLANS TAKE YOU TO THE BEACH...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WIND AND SEA IMPACT... NORTHWEST TO WEST WINDS AROUND 20 KNOTS WITH SOME HIGHER GUSTS ALONG WITH SEAS OF 4 TO 6 FEET NEAR SHORE AND 5 TO 7 FEET OFFSHORE WILL MAINTAIN HAZARDOUS BOATING CONDITIONS OVER THE GULF WATERS DURING SUNDAY AND SUNDAY NIGHT. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE. LIGHTER WINDS AND LOWER SEAS WILL RETURN TO THE WATERS TUESDAY THROUGH FRIDAY AS WEAK HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:34 PM EDT | Small Craft Advisory | TBW | 21 hr |
Nearby
Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.